Open Access Repository

Two mathematical programming-based approaches for wireless mobile robot deployment in disaster environments

Su, X, Zhang, M and Bai, Q ORCID: 0000-0003-1214-6317 2019 , 'Two mathematical programming-based approaches for wireless mobile robot deployment in disaster environments' , The Computer Journal, vol. 62, no. 6 , pp. 905-918 , doi: 10.1093/comjnl/bxz010.

Full text not available from this repository.

Abstract

This paper addresses the issue of the wireless mobile robot deployment for the ad hoc network establishment in disaster environments, which aims to maximize the important locations covered by the established ad hoc network so as to improve the performance of task allocation. In many disaster environments, the number of wireless mobile robots usually is much less than the number of important locations in the environment so that maximizing the important locations covered by the established ad hoc network is the primary objective of wireless mobile robot deployment approaches. To maximize the coverage of important locations, most of the current approaches were developed based on greedy algorithms. Due to the myopia of greedy algorithms, these approaches can only maximize the coverage of important locations of each wireless mobile robot rather than the whole network. To this end, two mathematical programming-based wireless mobile robot deployment approaches are proposed for ad hoc network establishment in disaster environments. The proposed approach can create suitable deployment locations for all wireless mobile robots in a disaster environment. The experimental results demonstrate that ad hoc networks established by the proposed approaches can cover more important locations in a disaster environment than those established by greedy algorithm-based approaches.

Item Type: Article
Authors/Creators:Su, X and Zhang, M and Bai, Q
Keywords: multi-agent systems, agent-based modelling, wireless mobile robots deployment, disaster environments, linear programming, quadratic programming
Journal or Publication Title: The Computer Journal
Publisher: Oxford University Press
ISSN: 0010-4620
DOI / ID Number: 10.1093/comjnl/bxz010
Copyright Information:

Copyright 2019 The British Computer Society

Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page
TOP